MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING
Catalog Number D610DRP10RT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a webster catheter and a broken tip with internal component exposure occurred during the procedure.The catheter was changed and the procedure was continued.The procedure was completed with no patient consequence.This event is mdr reportable because if the catheter integrity is not maintained there is a potential risk to the patient.
 
Additional Manufacturer Narrative
During analysis of the device, on (b)(6) 2018, it was discovered that the tip of the catheter was broken, metal exposed was observed.In addition, on (b)(6) 2018, scanning electron microscope analysis showed evidence of mechanical damage, stress marks and a hole on the surface of the anchor window.These finds are reportable due to potential risk to the patient.(b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a procedure with a webster catheter and a broken tip with internal component exposure occurred during the procedure.The returned device was visually inspected and the tip was found broken on the anchor window area.Per the damage observed a scanning electron microscope (sem) testing was performed and the results showed evidence of mechanical damage, stress marks and a hole on the surface of the anchor window.It is possible that the damage was generated with an unknown object.No other anomalies were observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of damage from leaving the facility.The customer complaint was confirmed.Based on available analysis finding results, the damage observed does not appear to be caused by any internal bwi processes since the device was manufactured in accordance with documented specification and procedures.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 02/17/2018.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).

Brand Name
WEBSTER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7259927
Report Number2029046-2018-01176
Device Sequence Number19079602
Product Code DRF
UDI-Device Identifier10846835000238
UDI-Public10846835000238
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2020
Device Catalogue NumberD610DRP10RT
Device Lot Number17719161M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer01/19/2018
03/15/2018
03/15/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date03/05/2018
03/19/2018
04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1